MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX 7 10X12.5CM CTN 5; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX 7 10X12.5CM CTN 5; DRESSING, WOUND, DRUG
Catalog Number 66800397
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, an acticoat flex 7 10x12.5cm ctn 5 was cut into a strip and used for tunneling of wound as a packing material.When the wound was x-rayed to confirm packing material was removed, the amount of acticoat documented in the wound did not show on x ray.Therefore they had to order a ct scan to confirm it was still in place.It showed up on ct scan but not an x ray.Patient required surgery to remove dressing.
 
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device was not returned for evaluation.The clinical/medical investigation concluded that, in the absence of the requested medical documentation, clinical factors which could have contributed to the reported adverse event could not be definitively determined.Nor does this case defer to a deficiency or an association with the reported adverse event and the s+n acticoat flex 7.According to the report, a computed tomography scan (not provided) confirmed the packing was still in place and surgery was required for its removal.It was reported the patient¿s wound had a kci wound vac applied to it and within two days the wound closed and covered the acticoat tail.The impact to the patient was the retained acticoat flex 7 strip, and the reported surgical procedure.Therefore, no further clinical/medical assessment can be rendered at this time.Should any additional relevant medical information be provided, this case would be re-assessed.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 15 months did not reveal similar events for the device listed.A review of the instructions for use documents for acticoat flex 7 provides complete guidelines of indications, contraindications and precautions that may occur during the use of silver-coated antimicrobial barrier dressing.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior escalated actions related to this part number and failure mode.With the results of this investigation the root cause of this event could not be determined.A factor that could contribute to the reported event include treatment technique error.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.

Brand Name
ACTICOAT FLEX 7 10X12.5CM CTN 5
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18049665
Report Number8043484-2023-00081
Device Sequence Number7468313
Product Code FRO
UDI-Device Identifier00040565124339
UDI-Public00040565124339
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number66800397
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown